Alert archive / Iowa / Wind Chill Advisories in 2015

Wind Chill Advisory 7, NWS Quad Cities, IA

February 22, 201513 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind chill advisory at Feb 22, 2015, 4:21 AM CST for 13 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Feb 22, 2015, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 4:21 AM CST (10:21 UTC)
In effect from
Feb 22, 2015, 9:00 PM CST
Expired
Feb 23, 2015, 10:00 AM CST
In force
13 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WWUS43 KDVN 221021
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 AM CST SUN FEB 22 2015

...BITTERLY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING...

.ARCTIC AIR WITH FRIGID TEMPERATURES AND WIND CHILLS WILL AFFECT
EASTERN IOWA...WESTERN ILLINOIS...AND NORTHEAST MISSOURI BEGINNING
TONIGHT AND PERSISTING INTO MONDAY MORNING.

IAZ040>042-051>054-063>066-ILZ001-002-007-221830-
/O.NEW.KDVN.WC.Y.0007.150223T0300Z-150223T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
421 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST MONDAY.

* TIMING...LATE THIS EVENING INTO LATE MONDAY MORNING.

* WIND CHILL READINGS...BETWEEN 20 TO 25 BELOW ZERO. VALUES MAY
  APPROACH 30 BELOW ZERO FOR A FEW HOURS EARLY MONDAY MORNING
  NORTH OF HIGHWAY 20.

* TEMPERATURES...UPPER SINGLE DIGITS TO LOWER TEENS BELOW ZERO.

* WINDS...NORTHWEST AT 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS
  ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE
CONDITIONS.

&&

$$

IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-221830-
/O.NEW.KDVN.WC.Y.0007.150223T0600Z-150223T1500Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
421 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* WIND CHILL READINGS...AROUND 20 BELOW ZERO. VALUES MAY APPROACH
  25 BELOW ZERO FOR A FEW HOURS EARLY MONDAY MORNING NORTH OF
  INTERSTATE 80.

* TEMPERATURES...LOWER TO UPPER SINGLE DIGITS BELOW ZERO.

* WINDS...NORTHWEST AT 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS
  ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
6 follow-up statements
862 
WWUS43 KDVN 221605
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1005 AM CST SUN FEB 22 2015

...BITTERLY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING...

.ARCTIC AIR WITH FRIGID TEMPERATURES AND WIND CHILLS WILL AFFECT
EASTERN IOWA...WESTERN ILLINOIS...AND NORTHEAST MISSOURI
BEGINNING TONIGHT AND PERSISTING INTO MONDAY MORNING.

IAZ040>042-051>054-063>066-ILZ001-002-007-230015-
/O.CON.KDVN.WC.Y.0007.150223T0300Z-150223T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
1005 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST MONDAY...

* TIMING...LATE THIS EVENING INTO LATE MONDAY MORNING.

* WIND CHILL READINGS...BETWEEN 20 TO 25 BELOW ZERO. VALUES MAY 
  APPROACH 30 BELOW ZERO FOR A FEW HOURS EARLY MONDAY MORNING 
  NORTH OF HIGHWAY 20.

* TEMPERATURES...UPPER SINGLE DIGITS TO LOWER TEENS BELOW ZERO.

* WINDS...NORTHWEST AT 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS 
  ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE
CONDITIONS.

&&

$$

IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-230015-
/O.CON.KDVN.WC.Y.0007.150223T0600Z-150223T1500Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1005 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* WIND CHILL READINGS...AROUND 20 BELOW ZERO. VALUES MAY 
  APPROACH 25 BELOW ZERO FOR A FEW HOURS EARLY MONDAY MORNING 
  NORTH OF INTERSTATE 80.

* TEMPERATURES...LOWER TO UPPER SINGLE DIGITS BELOW ZERO.

* WINDS...NORTHWEST AT 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS 
  ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
984 
WWUS43 KDVN 222101
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CST SUN FEB 22 2015

...BITTERLY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING...

.ARCTIC AIR WITH FRIGID TEMPERATURES AND WIND CHILLS WILL AFFECT
EASTERN IOWA...WESTERN ILLINOIS...AND NORTHEAST MISSOURI
BEGINNING TONIGHT AND PERSISTING INTO MONDAY MORNING.

IAZ040>042-051>054-063>066-ILZ001-002-007-230515-
/O.CON.KDVN.WC.Y.0007.150223T0300Z-150223T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
301 PM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST MONDAY...

* TIMING...FROM MID EVENING THROUGH LATE MONDAY MORNING.

* WIND CHILL READINGS...AS LOW AS 26 BELOW.

* TEMPERATURES...1 BELOW TO 12 BELOW ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS 
  ARE NOT TAKEN..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE
CONDITIONS.

&&

$$

IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-230515-
/O.CON.KDVN.WC.Y.0007.150223T0600Z-150223T1500Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
301 PM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

* TIMING...LATE EVENING THROUGH MID MORNING MONDAY.

* WIND CHILL READINGS...AS LOW AS 22 BELOW.

* TEMPERATURES...8 BELOW TO 1 ABOVE ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
232 
WWUS43 KDVN 230235
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CST SUN FEB 22 2015

...BITTERLY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING...

.ARCTIC AIR WITH FRIGID TEMPERATURES...COMBINED WITH NORTHWEST
WINDS TO PRODUCE LOW WIND CHILLS ACROSS EASTERN IOWA...WESTERN
ILLINOIS...AND NORTHEAST MISSOURI BEGINNING LATE THIS EVENING AND
PERSISTING INTO MID MORNING MONDAY.

IAZ040>042-051>054-063>066-ILZ001-002-007-231045-
/O.CON.KDVN.WC.Y.0007.150223T0300Z-150223T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
835 PM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* TIMING...MID EVENING THROUGH LATE MONDAY MORNING.

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* TEMPERATURES...11 BELOW TO 1 ABOVE ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IN 20 MINUTES IF
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE CAN OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE
CONDITIONS.

&&

$$

IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-231045-
/O.CON.KDVN.WC.Y.0007.150223T0600Z-150223T1500Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
835 PM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

* TIMING...LATE EVENING THROUGH MID MORNING MONDAY.

* WIND CHILL READINGS...AS LOW AS 21 BELOW.

* TEMPERATURES...7 BELOW TO 3 ABOVE ZERO.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IN 30 MINUTES IF
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

NICHOLS
463 
WWUS43 KDVN 230953
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 AM CST MON FEB 23 2015

...BITTERLY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING...

.ARCTIC AIR WITH FRIGID TEMPERATURES...WILL COMBINE WITH NORTHWEST
WINDS TO PRODUCE LOW WIND CHILLS ACROSS EASTERN IOWA...WESTERN
ILLINOIS...AND NORTHEAST MISSOURI THROUGH THIS MORNING.

IAZ040>042-051>054-063>066-ILZ001-002-007-231600-
/O.CON.KDVN.WC.Y.0007.000000T0000Z-150223T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
353 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...THROUGH LATE MORNING.

* WIND CHILL READINGS...BETWEEN 20 TO 25 BELOW ZERO. VALUES MAY
  APPROACH 30 BELOW ZERO FOR A FEW HOURS EARLY THIS MORNING NORTH
  OF HIGHWAY 20.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IN 20 MINUTES IF 
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE CAN OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE
CONDITIONS.

&&

$$

IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-231500-
/O.CON.KDVN.WC.Y.0007.000000T0000Z-150223T1500Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
353 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TIMING...THROUGH MID MORNING.

* WIND CHILL READINGS...AROUND 20 BELOW ZERO. VALUES MAY APPROACH
  25 BELOW ZERO FOR A FEW HOURS EARLY THIS MORNING ALONG AND NORTH
  OF INTERSTATE 80.

* WINDS...NORTHWEST 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IN 30 MINUTES IF 
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
350 
WWUS43 KDVN 231506
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CST MON FEB 23 2015

...BITTERLY COLD WIND CHILLS LINGERING THROUGH MID MORNING...

IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-231615-
/O.EXP.KDVN.WC.Y.0007.000000T0000Z-150223T1500Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
906 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY ALLOWED TO EXPIRE AT 9 AM CST THIS MORNING...

LIGHT WINDS AND RISING TEMPERATURES HAVE ALLOWED WIND CHILL VALUES
TO IMPROVE ABOVE ADVISORY CRITERIA. THUS THE WIND CHILL ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

$$

IAZ040>042-051>054-063>066-ILZ001-002-007-231615-
/O.CON.KDVN.WC.Y.0007.000000T0000Z-150223T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
906 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...NOW THROUGH 10 AM CST.

* WIND CHILL READINGS...AS LOW AS 23 BELOW.

* WINDS...WEST 5 TO 10 MPH.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IN 20 MINUTES IF
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE CAN OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE
CONDITIONS.

&&

$$

12
620 
WWUS43 KDVN 231602
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CST MON FEB 23 2015

IAZ040>042-051>054-063>066-ILZ001-002-007-231715-
/O.EXP.KDVN.WC.Y.0007.000000T0000Z-150223T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
1002 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY ALLOWED TO EXPIRE AT 10 AM CST THIS
MORNING...

WIND CHILLS HAVE RISEN ABOVE ADVISORY CRITERIA...AND WILL
CONTINUE TO IMPROVE THROUGH EARLY AFTERNOON. THUS THE WIND CHILL
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

12

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 3:57 AM CST, 24 minutes earlier.

Area forecast discussion, Feb 22, 3:57 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 AM CST SUN FEB 22 2015

.SYNOPSIS...
ISSUED AT 355 AM CST SUN FEB 22 2015

AN UNSEASONABLY COLD AND DRY WEATHER PATTERN WILL CONTINUE
THROUGH THIS WEEK. ALTHOUGH THERE IS A CHANCE FOR A CLIPPER SYSTEM
TO BRING LIGHT SNOW TO THE MIDWEST ON WEDNESDAY...THE TRACK OF
THIS SYSTEM IS UNCERTAIN AT THIS TIME.

A WIND CHILL ADVISORY IS IN EFFECT FOR TONIGHT INTO MONDAY
MORNING FOR WIND CHILLS BETWEEN -20 TO -30 F. THE COLDEST VALUES
WILL OCCUR TO THE NORTH OF THE QUAD CITIES. PLEASE SEE THE WIND
CHILL ADVISORY PRODUCT FOR TIMING OR EXACT VALUES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM CST SUN FEB 22 2015

TODAY...QUIET BUT VERY COLD FOR FEBRUARY 22. A 1050 MB SFC HIGH WILL
MOVE INTO THE DAKOTAS BY THIS AFTN. A REASONABLY ORGANIZED SFC
PRESSURE GRADIENT TO ITS SOUTH WILL CREATE STEADY NW WINDS BETWEEN
10-20 MPH...CONTINUING THE CAA THROUGH THE DAY. THE LOWER ATMOSPHERE
WILL BE WELL MIXED WITH DRY ADIABATIC LAPSE RATES UP TO ~925 MB
WHERE TEMPS ARE NEAR -22 C.

FORECAST HIGHS WILL RANGE FROM THE SINGLE DIGITS NORTH TO THE MID
TEENS SOUTH. NAEFS FORECAST 850 MB TEMPS NEAR -20 C ARE IN THE
LOWEST ~1-2% OF ALL OBSERVED VALUES IN THE PAST 30 YEARS...A
TESTAMENT TO THE UNSEASONABLE COLD.

TONIGHT...1000-500 MB THICKNESS WILL BOTTOM OUT AROUND 510 DAM
LATE TONIGHT BEFORE BEGINNING TO RISE MONDAY MORNING. NW WINDS
WILL DECREASE TO BETWEEN 5-10 MPH AS SFC PRESSURE GRADIENT
SLACKENS AND SFC HIGH REACHES SW IOWA.

MOSTLY CLEAR SKIES AND VERY DRY ARCTIC AIR IN PLACE WILL CAUSE
TEMPS TO FALL TO NEAR RECORD TERRITORY. LOWS WILL BE IN THE SINGLE
DIGITS BELOW SOUTH OF I-80 AND IN THE LOWER TEENS BELOW TO THE
NORTH. THE COLDEST WIND CHILLS BETWEEN -25 TO -30 F WILL OCCUR
NORTH OF HIGHWAY 30. FAR SE IOWA/NE MISSOURI/AND WEST-CENTRAL
ILLINOIS WILL HAVE WIND CHILLS MOSTLY BETWEEN -15 TO -20 F.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 355 AM CST SUN FEB 22 2015

THE MAIN FORECAST CHALLENGE IN THE LONG TERM PERIOD CONTINUES TO BE
TEMPERATURES...ALTHOUGH THERE ARE SOME HINTS OF A GLANCING SHOT FROM
A CLIPPER IN THE LATEST RUNS OF SYNOPTIC MODELS.

BITTERLY COLD WIND CHILLS WILL PERSIST MONDAY MORNING...MAINLY NORTH
OF INTERSTATE 80. LOW LEVEL FLOW WILL THEN BECOME SOUTHWESTERLY
THROUGH THE DAY...WITH MODERATING TEMPS INTO THE UPPER 20S TO MID
30S ON TUESDAY. THIS WILL BE BY FAR THE WARMEST DAY OF THE WEEK.
COLD AIR ADVECTION WILL RETURN QUICKLY TUESDAY NIGHT WITH COLDER
TEMPS PERSISTING THROUGH SATURDAY.

HAVE CONTINUED LOW POPS IN THE FAR SOUTHWEST WEDNESDAY NIGHT TO
ACCOUNT FOR AN UPPER WAVE AND SURFACE CLIPPER DROPPING SOUTHEAST
THROUGH THE REGION. THE LATEST GFS BARELY BRUSHES THE FAR SOUTHWEST
WITH QPF...BUT THE 22/00Z GEM AND ECMWF DEVELOP MORE WIDESPREAD SNOW
ACROSS THE FORECAST AREA. NOT READY TO BUY INTO THIS TREND FULLY
YET...BUT WILL BE WATCHING FUTURE TRENDS CLOSELY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1114 PM CST SAT FEB 21 2015

VFR CLOUDS TO PREVAIL WITH FAIR SKIES AS ARCTIC HIGH PRESSURE MOVES
IN FROM THE NORTHERN PLAINS. GUSTY NORTHWEST WINDS OF 13 TO 25 KTS
EXPECTED UNTIL LATE SUNDAY AFTERNOON...DIMINISHING TO 5 TO 10 KTS
AFTER SUNSET.

&&

.CLIMATE...
ISSUED AT 355 AM CST SUN FEB 22 2015

RECORD LOWS FOR FEBRUARY 23...

MOLINE.........-12 IN 1889
CEDAR RAPIDS...-9 IN 1910
DUBUQUE........-16 IN 1889
BURLINGTON.....-10 IN 1910

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST MONDAY
     FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-
     JACKSON-JOHNSON-JONES-LINN.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR
     DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST MONDAY
     FOR CARROLL-JO DAVIESS-STEPHENSON.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR
     BUREAU-HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-
     ROCK ISLAND-WARREN-WHITESIDE.

MO...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR
     CLARK-SCOTLAND.

&&

SYNOPSIS...UTTECH
SHORT TERM...UTTECH
LONG TERM...RP KINNEY
AVIATION...NICHOLS
CLIMATE...UTTECH

Nearby

Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Illinois, 2015Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.